Arkansas, 2003Tornado in Arkansas, May 7, 2003
May 7, 2003 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 6, 10:55 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, May 6, 10:55 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 PM CDT TUE MAY 6 2003
UPDATE TO INCLUDE NEW TORNADO WATCH. WARM AND VERY MOIST AIR REMAINS
IN PLACE AND SEE IT HOLDING IN THROUGH THE NIGHT. DO NOT SEE
FRONT PENETRATING THE AREA TOO MUCH. RAISED TEMPS AND DEW POINTS
THROUGH MIDDAY WEDNESDAY IN RESPONSE.
.LZK...NONE
Hazardous weather outlook, May 6, 12:05 PM CST, 13 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 PM CDT TUE MAY 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING.
VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND
VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD
INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING
WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR
TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE
AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A
LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY
ACROSS THE ENTIRE AREA OVERNIGHT.
55
In the hours before
Local storm report, May 6, 9:50 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1050 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM PEEL AR WIND DAMAGE
05/06/03 MARION TREES DOWN. REPORTED
BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 61 MPH
MEASURED. REPORTED BY
PUBLIC.
0910 PM MOUNTAIN HOME AR 0.88 INCH HAIL
05/06/03 BAXTER REPORTED BY PUBLIC.
0910 PM 7 S MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 60 MPH
ESTIMATED. REPORTED BY
TRAINED SPOTTER.
0915 PM 7 S MOUNTAIN HOME AR 1.00 INCH HAIL
05/06/03 BAXTER REPORTED BY TRAINED
SPOTTER.
0915 PM 5 NE MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0925 PM 3 E HENDERSON AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
46Special weather statement, May 6, 10:34 PM CST, 2 hours 36 minutes before
ARZ003>007-012>016-021>024-030>033-037>044-052>054-062345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1134 PM CDT TUE MAY 6 2003
TORNADO WATCH NUMBER 277 THAT WAS IN EFFECT FOR NORTHERN AND CENTRAL
ARKANSAS IS NO LONGER IN EFFECT...BUT IT HAS BEEN REPLACED BY
TORNADO WATCH NUMBER 279 WHICH COVERS ALL OF ARKANSAS EXCEPT FOR
BENTON COUNTY.
TORNADO WATCH 279 WILL BE IN EFFECT UNTIL 500 AM CDT.
29
Tornado, Hot Spring
- When
- May 7, 1:10 AM CST to 1:14 AM CST
- Where
- Hot Spring County, 6 mi SW of Rolla
- Rating
- F1
- Path length
- 0.8 mi
- Path width
- 300 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.133, -92.783
A weak tornado moved from Dallas County into Hot Spring County about 6 miles southwest of Rolla. The tornado was only on the ground for just under a mile before dissipating. Since the tornado continued to move over rural areas, the only damage noted was a number of trees knocked down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361255.